Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 4:43 AM CDT for Custer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2006, 4:43 AM CDT (09:43 UTC)
- Expired
- Jun 3, 2006, 5:30 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 030944
SVRLBF
NEC041-031030-
/O.NEW.KLBF.SV.W.0052.060603T0943Z-060603T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CDT SAT JUN 3 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 530 AM CDT
* AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF BROKEN BOW...AND MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BERWYN BY 455 AM CDT...
ANSLEY BY 510 AM CDT...
MASON CITY BY 520 AM CDT...
LAT...LON 4144 9974 4125 9989 4106 9972 4106 9922
4134 9921
$$
CDC2 follow-up statements
000
WWUS53 KLBF 030959
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 AM CDT SAT JUN 3 2006
NEC041-031030-
/O.CON.KLBF.SV.W.0052.000000T0000Z-060603T1030Z/
CUSTER NE-
459 AM CDT SAT JUN 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES WEST OF HIGHWAY 21 MILE MARKER 70 TO 8 MILES NORTHWEST OF
HIGHWAY 21 MILE MARKER 60 TO BERWYN...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF BROKEN BOW TO 9 MILES SOUTHEAST OF BROKEN
BOW...MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 2 MILE MARKER 290 BY 505 AM CDT...
HIGHWAY 183 MILE MARKER 90...HIGHWAY 92 MILE MARKER 300...HIGHWAY 2
MILE MARKER 300 AND MASON CITY BY 510 AM CDT...
HIGHWAY 70 MILE MARKER 80...HIGHWAY 2 MILE MARKER 280 AND BROKEN
BOW BY 525 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4144 9974 4125 9989 4106 9972 4106 9922
4134 9921
$$
CDC000
WWUS53 KLBF 031030
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 AM CDT SAT JUN 3 2006
NEC041-031038-
/O.EXP.KLBF.SV.W.0052.000000T0000Z-060603T1030Z/
CUSTER NE-
528 AM CDT SAT JUN 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
EXPIRES AT 530 AM CDT...
STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. ADDITIONAL WARNINGS
WILL BE ISSUED IF THE STORMS BECOME SEVERE AGAIN. A GENERAL EASTWARD
MOTION THROUGH EASTERN CUSTER COUNTY IS EXPECTED.
LAT...LON 4144 9974 4125 9989 4106 9972 4106 9922
4134 9921
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 3, 3:56 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 AM CDT SAT JUN 3 2006 .DISCUSSION... FORECAST CHALLENGE WILL BE POPS TODAY AS UPPER RIDGE BUILDS EAST AND HEIGHTS FALL TO THE WEST. MODELS SIMILAR IN THE NEAR TERM WITH FORECAST TRENDED TOWARD THE NAM SOLUTION. THE 88D MOSAIC SHOWS ELEVATED CONVECTION REFORMING FROM NEAR TIF SOUTHEAST TO BETWEEN LBF AND BBW AND MOVING SLOWLY SOUTHEAST. THROUGH 12Z H85 SOUTH LLJ WILL TURN TO THE SOUTHWEST AS THE H7 RIDGE AXIS BUILDS EAST INTO EASTERN NEB. STEEP H7-5 LAYER LAPSE RATES COMBINED WITH THE LIFT FROM EMBEDDED WAVES TO LIFT NORTHEAST WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MID MORNING. THEN AS CAP STRENGTHENS CONVECTION WINDING DOWN THROUGH THE NORTH CENTRAL UNTIL AFTERNOON WHEN THE CAP ERODES INITIALLY ACROSS THE FAR NORTH. THEN CHANCE FOR SHOWERS AND THUNDERSTORMS SOME POSSIBLY SEVERE TO THE EAST AND SOUTH INTO THE EVENING AS FRONT MOVES SLOWLY EAST INTO CENTRAL NEBRASKA THEN EXITING INTO EASTERN NEBRASKA SUNDAY MORNING. SUNDAY COOLER AND DRY AS UPPER RIDGE STRENGTHENS TO THE WEST AND BUILDS EAST MONDAY. THE PROXIMITY OF THE UPPER RIDGE CENTERED NEAR THE FOUR CORNERS REGION WILL IMPROVE THE POTENTIAL FOR RIDGE RUNNERS MONDAY THROUGH FRIDAY AS THE UPPER RIDGE AXIS BUILDS EAST. MODELS INCONSISTENT IN THE LONG TERM WITH FEW CHANGES MADE TO LONG TERM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jun 2, 3:57 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT FRI JUN 2 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND DAMAGE. SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jun 2, 10:58 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 17 SW VALENTINE 42.70N 100.79W
06/02/2006 E0.88 INCH CHERRY NE PUBLIC
0758 PM HAIL 40 SSW VALENTINE 42.34N 100.85W
06/02/2006 E1.75 INCH CHERRY NE PUBLIC
0822 PM HAIL 1 E BROWNLEE 42.29N 100.61W
06/02/2006 M1.25 INCH CHERRY NE STORM CHASER
0905 PM HAIL 15 S BROWNLEE 42.07N 100.62W
06/02/2006 E1.00 INCH THOMAS NE PUBLIC
0920 PM HAIL 21 WSW BROWNLEE 42.17N 101.00W
06/02/2006 E1.50 INCH CHERRY NE PUBLIC
0923 PM HAIL 1 E THEDFORD 41.98N 100.56W
06/02/2006 E1.75 INCH THOMAS NE PUBLIC
0940 PM HAIL 2 N MULLEN 42.07N 101.04W
06/02/2006 E0.88 INCH HOOKER NE LAW ENFORCEMENT
0945 PM HAIL 4 N MULLEN 42.10N 101.04W
06/02/2006 E1.75 INCH CHERRY NE LAW ENFORCEMENT
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jun 2, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Thomas | 63 min |
| Jun 2, 9:22 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 23 min |
| Jun 2, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Thomas | 62 min |
| Jun 3, 3:48 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 3, 4:09 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Jun 3, 4:28 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 17 min |
| Jun 3, 4:41 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 34 min |
| Jun 3, 6:09 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.